Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 17, 2008, 12:28 PM CST for 11 counties in Alabama. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 12:28 PM CST (18:28 UTC)
- Expired
- Feb 17, 2008, 1:30 PM CST
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Macon County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 1:05 PM CST | TSTM WND DMG | Clanton, AL | TREES AND POWERLINES DOWN IN THE CITY. |
| Feb 17, 1:05 PM CST | TORNADO 1 | 3 Se Clanton, AL | A TORNADO TOUCHED DOWN TOWARD THE END OF A LARGE DOWNBURST SWATH SOUTH OF CLANTON. THE TORNADO STARTED NEAR EXIT 205 ON INTERSTATE 65 AND ENDED ALONG CR 41. ONE MOBILE HOME WAS DESTROYED AND SEVERAL OTHER STRUCTURES WERE DAMAGED. SEVERAL TREES AND POWER LINES |
| Feb 17, 1:05 PM CST | TORNADO | Rockford, AL | TORNADO REPORTED ON THE GROUND IN ROCKFORD. |
| Feb 17, 1:10 PM CST | TSTM WND DMG | 5 Se Clanton, AL | POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41 JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME DESTROYED AND DAMAGE TO A GARAGE. |
| Feb 17, 1:10 PM CST | TORNADO 1 | 3 Se Clanton, AL | A TORNADO TOUCHED DOWN TOWARD THE END OF A LARGE DOWNBURST SWATH SOUTH OF CLANTON. THE TORNADO STARTED NEAR EXIT 205 ON INTERSTATE 65 AND ENDED ALONG CR 41. ONE MOBILE HOME WAS DESTROYED AND SEVERAL OTHER STRUCTURES WERE DAMAGED. SEVERAL TREES AND POWER LINES |
| Feb 17, 1:15 PM CST | TSTM WND DMG | Clanton, AL | DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON INTERSTATE 65. |
| Feb 17, 1:20 PM CST | TSTM WND DMG | Verbena, AL | TREES AND POWERLINES DOWN IN THE CITY. |
| Feb 17, 1:20 PM CST | HAIL 0.75 | 13 Wnw Rockford, AL | PENNY SIZE HAIL NORTHWEST OF DOLLAR. |
| Feb 17, 1:30 PM CST | HAIL 0.88 | 5 N Rockford, AL | NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49. |
| Feb 17, 1:30 PM CST | HAIL 1.5 | 5 N Rockford, AL | 1.5 INCH HAIL REPORTED ON COUNTY ROAD 49. |
| Feb 17, 1:30 PM CST | TORNADO | Rockford, AL | TORNADO REPORTED ON THE GROUND IN ROCKFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 5:26 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 171829
SVRBMX
ALC001-021-027-029-037-051-087-115-117-121-123-171930-
/O.NEW.KBMX.SV.W.0036.080217T1828Z-080217T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
CHILTON COUNTY IN CENTRAL ALABAMA...
EASTERN SHELBY COUNTY IN CENTRAL ALABAMA...
SOUTH CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
SOUTHWESTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
EXTREME NORTH CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 130 PM CST
* AT 1226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STERRETT TO 7 MILES
SOUTHEAST OF CAMPBELL...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF LEEDS TO 8 MILES WEST OF CLANTON...AND MOVING
SOUTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOMAX...GASTON STEAM PLANT...HARPERSVILLE...VINCENT...ST. CLAIR
COUNTY AIRPORT...LOGAN MARTIN DAM...LAY DAM...TALLADEGA SPRINGS...
VARNONS...BON AIR...VERBENA...COOPER...HOWELLS COVE...ALPINE...OAK
GROVE...MITCHELL DAM...TALLADEGA SUPERSPEEDWAY...NEW PROSPECT...
JACKSON SHOALS...GANTTS QUARRY...MIGNON...MORIAH...SYCAMORE...
LYLE...OVERBROOK...WELONA...JENIFER...WALDO...DEATSVILLE...CHANDLER
SPRINGS...HANOVER...HOLLINS...SPEED...PENTONVILLE...SPEIGNER...
ROSELLE...HISSOP...SPRINGHILL...HATCHET...BRADFORD...MT CHEAHA...
CLEVELAND CROSSROADS...NIXBURG...WALLSBORO...MILLERVILLE...
HACKNEYVILLE...BARFIELD...LINEVILLE...CLAUD...ECLECTIC...MELLOW
VALLEY...GOLDVILLE...JACKSONS GAP...JACKSONS GAP...NEW SITE...
MARTIN DAM...EAGLE CREEK...HORSESHOE BEND...HORSESHOE BEND NATIONAL
MILITARY PARK AND REELTOWN
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3254 8656 3285 8674 3283 8689 3351 8656
3353 8654 3358 8579 3356 8579 3356 8575
3358 8574 3358 8571 3255 8571
TIME...MOT...LOC 1828Z 293DEG 59KT 3341 8644 3281 8673
$$3 follow-up statements
000
WWUS54 KBMX 171847
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 PM CST SUN FEB 17 2008
ALC001-021-027-029-037-051-087-115-117-121-123-171930-
/O.CON.KBMX.SV.W.0036.000000T0000Z-080217T1930Z/
MACON AL-AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
CLAY AL-SHELBY AL-TALLADEGA AL-CLEBURNE AL-ST. CLAIR AL-
1247 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTH CENTRAL ST. CLAIR...SOUTHWESTERN CLEBURNE...TALLADEGA...
EASTERN SHELBY...CLAY...TALLAPOOSA...COOSA...EASTERN CHILTON...
NORTHERN ELMORE...NORTHEASTERN AUTAUGA AND EXTREME NORTH CENTRAL
MACON COUNTIES...
AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TALLADEGA TO GAP OF THE
MOUNTAIN...OR ALONG A LINE EXTENDING FROM TALLADEGA TO CLANTON...
MOVING SOUTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GUNTHERTOWN...IRONATON...NEW PROSPECT AND STEWARTVILLE BY 1255 PM
CST...
DEATSVILLE...WELONA...TITUS AND SPRINGHILL BY 100 PM CST...
LINEVILLE AND TEN CEDAR ESTATES BY 105 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3257 8658 3284 8673 3285 8683 3317 8658
3354 8636 3358 8589 3358 8580 3356 8579
3357 8571 3257 8570 3255 8656
TIME...MOT...LOC 1847Z 293DEG 59KT 3341 8612 3286 8657
$$
JBW000
WWUS54 KBMX 171909
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST SUN FEB 17 2008
ALC001-021-027-029-037-051-087-115-117-121-123-171930-
/O.CON.KBMX.SV.W.0036.000000T0000Z-080217T1930Z/
MACON AL-AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-
CLAY AL-SHELBY AL-TALLADEGA AL-CLEBURNE AL-ST. CLAIR AL-
109 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTH CENTRAL ST. CLAIR...SOUTHWESTERN CLEBURNE...TALLADEGA...
EASTERN SHELBY...CLAY...TALLAPOOSA...COOSA...EASTERN CHILTON...
NORTHERN ELMORE...NORTHEASTERN AUTAUGA AND EXTREME NORTH CENTRAL
MACON COUNTIES...
AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LINEVILLE TO SPEED...OR
ALONG A LINE EXTENDING FROM ASHLAND TO 6 MILES SOUTHWEST OF
EQUALITY...MOVING SOUTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLAUD...MARTIN LAKE AT KOWALIGA...CENTRAL AND NEW SITE BY 115 PM
CST...
MARTIN DAM...KENT...HORSESHOE BEND AND HORSESHOE BEND NATIONAL
MILITARY PARK BY 120 PM CST...
YATES DAM AND DADEVILLE BY 125 PM CST...
LAT...LON 3257 8658 3284 8673 3285 8683 3317 8658
3354 8636 3358 8589 3358 8580 3356 8579
3357 8571 3257 8570 3255 8656
TIME...MOT...LOC 1909Z 293DEG 59KT 3327 8572 3272 8617
$$
27000
WWUS54 KBMX 171922
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CST SUN FEB 17 2008
ALC115-171932-
/O.CAN.KBMX.SV.W.0036.000000T0000Z-080217T1930Z/
ST. CLAIR AL-
122 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE STORM HAS CLEAR THE COUNTY.
LAT...LON 3284 8673 3285 8678 3315 8652 3350 8627
3349 8625 3353 8621 3358 8589 3358 8580
3356 8577 3357 8571 3290 8579 3261 8603
3255 8656
TIME...MOT...LOC 1922Z 293DEG 59KT 3319 8549 3264 8594
$$
ALC001-021-027-029-037-051-117-121-123-171930-
/O.CON.KBMX.SV.W.0036.000000T0000Z-080217T1930Z/
AUTAUGA AL-ELMORE AL-CHILTON AL-COOSA AL-TALLAPOOSA AL-CLAY AL-
SHELBY AL-TALLADEGA AL-CLEBURNE AL-
122 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTHWESTERN CLEBURNE...TALLADEGA...SOUTHEASTERN SHELBY...CLAY...
NORTHWESTERN TALLAPOOSA...COOSA...EASTERN CHILTON...NORTHERN ELMORE
AND NORTHEASTERN AUTAUGA COUNTIES...
AT 117 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES SOUTHEAST OF LINEVILLE TO ECLECTIC...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF WEDOWEE TO 8 MILES SOUTHEAST OF EQUALITY...
MOVING SOUTHEAST AT 65 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3284 8673 3285 8678 3315 8652 3350 8627
3349 8625 3353 8621 3358 8589 3358 8580
3356 8577 3357 8571 3290 8579 3261 8603
3255 8656
TIME...MOT...LOC 1922Z 293DEG 59KT 3319 8549 3264 8594
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 11:45 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 17, 11:45 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CST SUN FEB 17 2008 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH MONDAY NIGHT. A RATHER COMPLEX WEATHER EVENT UNFOLDING ACROSS THE DEEP SOUTH THIS MORNING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD ACROSS MISSISSIPPI. THE LINE IS ABOUT 3 HOURS AHEAD OF MODEL PREDICTIONS ...SO SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO WEST ALABAMA AROUND 6 AM. SURFACE FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION ACROSS CENTRAL ALABAMA...AND DEWPOINTS ARE RISING AS WELL. STILL EXPECTING 60+ DEWPOINTS FROM I-20 SOUTHWARD BY THE AFTERNOON. DIFFICULT PART OF FORECAST IS DETERMINING EVOLUTION OF SQUALL LINE. WILL THE LINE CURRENTLY MOVING ACROSS MISSISSIPPI BE THE PRIMARY SEVERE WEATHER MAKER OR WILL ANOTHER LINE DEVELOP THIS AFTERNOON AHEAD OF COLD FRONT. 00Z NAM MODEL WAS GOING WITH THE LATER SCENARIO...BUT 06Z NAM NOT SHOWING MUCH DEVELOPMENT AT ALL ALONG COLD FRONT. REGARDLESS OF HOW IT UNFOLDS...BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTHERN COUNTIES WHERE HIGHER LOW LEVEL MOISTURE WILL EXIST. HELICITY AND EHI VALUES SUPPORT THE DEVELOPMENT OF TORNADOES SOUTH OF LINE FROM DEMOPOLIS...TO CLANTON...TO WEDOWEE....GENERALLY ANYTIME AFTER 12 NOON. SEVERE THREAT WILL LINGER ACROSS SOUTHEAST COUNTIES THRU THE EARLY EVENING AS BOUNDARY BECOMES ORIENTED IN A SOUTHWEST TO NORTHEAST DIRECTION. DISCRETE SUPERCELLS MAY ALSO COME INTO PLAY ACROSS SOUTHERN COUNTIES AS LOW LEVEL MOISTURE INCREASES AND SURFACE TEMPERATURES WARM INTO THE UPPER 60S TO LOWER 70S. MODELS HAVE SLOWED DOWN ARRIVAL OF COLDER AIR TONIGHT..AND TEMPERATURES RAISED CONSIDERABLY DURING THE EVENING HOURS. THERE WILL BE SOME WRAP AROUND LOW CLOUDS...MAINLY ACROSS NORTH ALABAMA. THERE MAY BE A FEW SHOWERS OR THUNDERSTORMS ALONG COLD FRONT...BUT MOST OF THE CONVECTION WILL BE ACROSS THE TENNESSEE VALLEY REGION OF ALABAMA AND EXTENDING NORTHWARD INTO TENNESSEE. COLD AIR ADVECTION WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. SOME LOW CLOUDS MAY STILL BE AROUND IN THE MORNING...BUT PARTLY CLOUDY SKIES WILL PREVAIL IN THE AFTERNOON. GRADIENT WINDS ARE NEAR 50 KNOTS SEVERAL THOUSAND FEET OFF THE SURFACE...AND A LAKE WIND ADVISORY WILL BE ISSUED FOR TODAY FOR ALL COUNTIES. THE ADVISORY MAY BE UPGRADED IF HIGHER WINDS MIX DOWNWARD. 58/ROSE .LONG TERM...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP THROUGH THE END OF THE FORECAST PERIOD. LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2 TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW. AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS 2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL ALABAMA.. IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20 MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH THUNDERSTORMS. WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT. SHIES SHOULD CLEAR FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW TO MID DECK REDEVELOPS OVERNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 41 51 27 52 / 90 20 10 10 0 ANNISTON 67 42 52 29 55 / 90 30 10 0 0 BIRMINGHAM 67 41 51 30 57 / 90 20 10 0 0 TUSCALOOSA 68 39 52 31 59 / 90 10 0 0 0 CALERA 68 42 52 31 58 / 90 20 10 0 0 AUBURN 72 44 55 33 58 / 80 60 0 10 0 MONTGOMERY 72 45 56 33 62 / 90 40 0 10 0 TROY 74 45 59 33 61 / 80 60 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL ALABAMA FROM 6 AM TO 6 PM TODAY. &&
Hazardous weather outlook, Feb 17, 9:36 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 AM CST SUN FEB 17 2008 ALZ011>015-017>050-181236- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 936 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF CENTRAL ALABAMA TODAY...LASTING AS LATE AS 5 PM IN THE SOUTHEAST. THERE IS A POTENTIAL FOR TORNADOES ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE. A SQUALL LINE WILL BE JUST EAST OF THE ALABAMA MISSISSIPPI STATE LINE AROUND 10AM...MOVE TO NEAR BIRMINGHAM TO SELMA LINE BY NOON...AND THEN AFFECT AREAS EAST OF THIS LINE DURING THE AFTERNOON HOURS. THE GREATEST TORNADO THREAT THIS MORNING WILL GENERALLY BE SOUTH OF A LINE FROM GEIGER...TO MARION...TO PRATTVILLE. AS THE MORE UNSTABLE AIR SHIFTS NORTHWARD THIS AFTERNOON...THE TORNADO THREAT AREA WILL ALSO SHIFT FARTHER NORTHWARD FOR THOSE AREAS EAST OF I-65. THE GREATEST TORNADO THREAT THIS AFTERNOON WILL GENERALLY BE EAST OF A LINE FROM MOSSES...TO WETUMPKA...TO DADEVILLE...TO ROANOKE. PLEASE STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING FOR YOUR SPECIFIC AREA. NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS AND TIMING OR FOR A POTENTIAL THREAT UPGRADE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED TODAY.
In the hours before
Special weather statement, Feb 17, 10:21 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1021 AM CST SUN FEB 17 2008 ALZ034-171645- BIBB- 1021 AM CST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 1045 AM CST... AT 1021 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELLARDS...OR 9 MILES SOUTHWEST OF CENTREVILLE...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARRISBURG. CENTREVILLE. SIX MILE. MARVEL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 17, 10:47 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1047 AM CST SUN FEB 17 2008 ALZ023>025-031>034-039-171730- BIBB-GREENE-HALE-JEFFERSON-MARENGO-PERRY-SHELBY-TUSCALOOSA- 1047 AM CST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...GREENE...HALE...JEFFERSON... MARENGO...PERRY...SHELBY AND TUSCALOOSA COUNTIES UNTIL 1130 AM CST... AT 1044 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSCALOOSA MUNICIPAL AIRPORT TO DEMOPOLIS LOCK AND DAM...OR ALONG A LINE EXTENDING FROM NORTHPORT TO DEMOPOLIS...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OLIVER LOCK AND DAM. TUSCALOOSA. LAKE TUSCALOOSA. WINDHAM SPRINGS. BANKHEAD LOCK AND DAM. BULL CITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 17, 11:03 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 10 N NORTHPORT 33.39N 87.59W
02/17/2008 E0.50 INCH TUSCALOOSA AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
US HWY 82 NEAR LAKE TUSCALOOSA.
&&
GOLDENLocal storm report, Feb 17, 11:10 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL GREENSBORO 32.70N 87.59W
02/17/2008 M1.00 INCH HALE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.
&&
GOLDENLocal storm report, Feb 17, 11:16 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL DEMOPOLIS 32.50N 87.83W
02/17/2008 E0.25 INCH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL JUST NORTH OF THE CITY.
&&
GOLDENLocal storm report, Feb 17, 12:14 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL HELENA 33.29N 86.85W
02/17/2008 E0.75 INCH SHELBY AL PUBLIC
JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:08 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 17, 10:59 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Marengo, Perry, Tuscaloosa | 31 min |
| Feb 17, 11:13 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 32 min |
| Feb 17, 11:24 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more | 66 min |
| Feb 17, 11:40 AM CST | Tornado Warning | BMX | Dallas, Marengo, Perry | 35 min |
| Feb 17, 12:08 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 52 min |
| Feb 17, 12:11 PM CST | Tornado Warning | BMX | Dallas, Marengo | 49 min |
| Feb 17, 12:48 PM CST | Tornado Warning | BMX | Autauga, Dallas | 42 min |
| Feb 17, 12:53 PM CST | Tornado Warning | BMX | Autauga, Chilton | 34 min |
| Feb 17, 1:09 PM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 51 min |
| Feb 17, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 63 min |
| Feb 17, 1:31 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore | 44 min |
| Feb 17, 1:40 PM CST | Tornado Warning | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 35 min |
| Feb 17, 1:45 PM CST | Tornado Warning | BMX | Dallas, Lowndes | 60 min |
| Feb 17, 1:50 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 55 min |
| Feb 17, 2:08 PM CST | Tornado Warning | BMX | Chambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 49 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 44 min |
| Feb 17, 2:31 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 59 min |
| Feb 17, 2:41 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike, Russell | 64 min |
| Feb 17, 2:49 PM CST | Tornado Warning | BMX | Chambers, Coosa, Elmore, Randolph, Tallapoosa | 56 min |
| Feb 17, 3:26 PM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Feb 17, 3:31 PM CST | Tornado Warning | BMX | Pike | 44 min |
| Feb 17, 3:37 PM CST | Tornado Warning | BMX | Barbour, Russell | 38 min |
| Feb 17, 4:05 PM CST | Tornado Warning | BMX | Barbour, Pike | 40 min |
| Feb 17, 4:10 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike, Russell | 50 min |
| Feb 17, 4:20 PM CST | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Feb 17, 4:40 PM CST | Tornado Warning | BMX | Barbour, Russell | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.